Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 15, 2021, 8:04 PM EDT for Wayne County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 8:04 PM EDT (00:04 UTC)
- Expired
- Jul 15, 2021, 8:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
County Wayne County, IN
The radar
The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
015
WWUS81 KILN 160004
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
804 PM EDT Thu Jul 15 2021
INZ050-OHZ042-060-160030-
Wayne IN-Darke OH-Preble OH-
804 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT WAYNE...NORTHERN PREBLE AND
SOUTHWESTERN DARKE COUNTIES UNTIL 830 PM EDT...
At 804 PM EDT, radar indicated a strong thunderstorm near Fountain
City, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Richmond, Greenville, Eaton, Centerville, Arcanum, Lewisburg, New
Paris, New Madison, Fountain City, Wayne Lakes, Eldorado, West
Manchester, Greens Fork, East Germantown, Spring Grove, Bethel,
Hollansburg, Palestine, Economy and Ithaca.
This includes the following Interstates...
I-70 in Indiana between mile markers 139 and 156.
I-70 in Ohio between mile markers 0 and 16.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4000 8510 4001 8507 4000 8481 4005 8481
4010 8456 3977 8450 3977 8514
TIME...MOT...LOC 0004Z 261DEG 36KT 3991 8499
$$
CampbellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 15, 7:35 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 15, 7:35 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 735 PM EDT Thu Jul 15 2021 .SYNOPSIS... Humid conditions will remain over the region through this weekend as a slow moving front approaches from the northwest. Showers and thunderstorms will overspread the region tonight and Friday, then culminate overnight as surface low pressure tracks northeast along the front. Saturday will have the front cross southeast through the region with decreasing storm activity from north to south. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A line of showers with embedded thunderstorms will push into west central Ohio this afternoon and early evening. Storms firing in the warm sector have an initial push to be strong enough for thunder much further to the southeast, but there is enough of an inhibition between them and the line that whatever pops along and northwest of the I-71 corridor will not exhibit deep convection necessary for thunderstorms. Storms that push into the northwest will weaken as they move away from the best forcing this evening. Warm air will continue to be pulled into the region on southwest winds and overnight lows will only drop to around 70. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Storms should remain focused in west central Ohio and nw CWA this evening, then begin to make a more southeastward push overnight, reaching the I-71 corridor towards daybreak. The resulting cloud cover over the region on Friday will inhibit insolation which is a strong driver of the stronger storms in this airmass. Highs may top into the upper 80s in the southeast given enough sunshine, but only reach near 80 in the northwest with cloudy and rainy conditions expected for the bulk of the day. Real threat of active weather occurs overnight as the atmosphere stratifies and a surface low begins to track northeast along the front across the region. Coupled with an energetic shortwave, heavy rain or at a minimum a prolonged steady rainfall will be possible over the region. Wind threat will be possible with any cores that develop but flooding has the higher potential. Lows will be in the upper 60s to near 70. GFS pushes the front through quicker and this would impact the morning rainfall and overnight minimums, but the bulk of models show the front still over the northwest on Saturday. && .LONG TERM /SATURDAY THROUGH THURSDAY/... With the shortwave continuing to push through the region early on Saturday, the potential focus for heavy rain with localized flooding continues, with the nose of a 40+ kt LLJ pushing through the region, combined with deep warm clouds on the order of 3.5-4km, and PWs again near 2" early in the day. The frontal boundary will slowly sag south through the area during the day and through Saturday evening, although the progression will continue to be slow, where it will finally settle in central Kentucky by late Sunday. With the boundary lingering just to the south, still expecting scattered showers through the day with some embedded afternoon thunderstorms. Partial clearing and drier conditions push through the area Sunday night, but still lingers in the Ohio Valley into Monday, which would result in some diurnal showers and isolated thunderstorms especially along/east of roughly the I-71 corridor Monday afternoon. While the frontal boundary pushes further SE into the Tennessee valley by Tuesday and into mid week, drier conditions and NW flow dominate the region along the backside of the slowly exiting upper trough. For temperatures, a non-diurnal temperature profile with the slow sagging of the frontal boundary through the region on Saturday with highs in the upper 70s to lower 80s in the south, with similar highs near 80 on Sunday and a slow increase to mid and upper 80s for highs through the week and lows in the mid 60s. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... VFR is likely to persist through the early part of the forecast. Isolated convection should dissipate this evening, though thunderstorms to the west are moving slowly toward DAY and will be monitored. Showers and thunderstorms are expected to form on Friday when a cold front is forecast to move in from the northwest. As waves of low pressure ripple along the front in a moist and unstable airmass, prevailing showers and VCTS may occur at all TAF sites. MVFR ceilings could develop at DAY Friday morning to early afternoon. Southwest winds up to about 12 knots are forecast, though higher winds may accompany thunderstorms. .OUTLOOK...Thunderstorms are possible through Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...Franks LONG TERM...JDR AVIATION...Coniglio
Hazardous weather outlook, Jul 15, 5:58 AM EDT, 14 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 558 AM EDT Thu Jul 15 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-161000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 558 AM EDT Thu Jul 15 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heavy rain will lead to the potential for localized flooding Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 15, 6:30 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
630 PM EDT Thu Jul 15 2021
OHZ054-055-063-064-152300-
Fayette OH-Madison OH-Franklin OH-Pickaway OH-
630 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FRANKLIN...
NORTHEASTERN FAYETTE...CENTRAL PICKAWAY AND SOUTHEASTERN MADISON
COUNTIES UNTIL 700 PM EDT...
At 630 PM EDT, radar indicated a strong thunderstorm 7 miles east of
Mount Sterling, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Columbus, Grove City, Circleville, Ashville, Mount Sterling, South
Bloomfield, Williamsport, Obetz, Commercial Point, Fox, Orient,
Lockbourne, Darbyville, Aw Marion State Park, East Ringgold, Deer
Creek Lake, Derby, Duvall and Pancoastburg.
This includes I-71 in Ohio between mile markers 84 and 86.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3960 8284 3958 8327 3976 8332 3986 8296
3963 8283
TIME...MOT...LOC 2230Z 257DEG 21KT 3969 8314
CampbellSpecial weather statement, Jul 15, 6:56 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
656 PM EDT Thu Jul 15 2021
OHZ055-064-065-073-074-152330-
Fairfield OH-Ross OH-Franklin OH-Hocking OH-Pickaway OH-
656 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...WESTERN
FAIRFIELD...NORTHWESTERN HOCKING...PICKAWAY AND NORTH CENTRAL ROSS
COUNTIES UNTIL 730 PM EDT...
At 656 PM EDT, radar indicated a strong thunderstorm near
Circleville, moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Lancaster, Pickerington, Circleville, Canal Winchester, Groveport,
Ashville, South Bloomfield, Kingston, Williamsport, Logan Elm
Village, Commercial Point, Royalton, Lithopolis, Fox, Amanda,
Stoutsville, Carroll, Tarlton, Lockbourne and Darbyville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3946 8311 3975 8321 3982 8300 3991 8269
3949 8258 3947 8293
TIME...MOT...LOC 2256Z 256DEG 24KT 3963 8290
CampbellLocal storm report, Jul 15, 6:59 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
659 PM EDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG 3 NE GOOD HOPE 39.48N 83.33W
07/15/2021 FAYETTE OH 911 CALL CENTER
TREES DOWN.
&&
BCLocal storm report, Jul 15, 7:04 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
704 PM EDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG SSE GOOD HOPE 39.45N 83.36W
07/15/2021 FAYETTE OH 911 CALL CENTER
TREES DOWN.
&&
BCSpecial weather statement, Jul 15, 7:24 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
724 PM EDT Thu Jul 15 2021
OHZ055-056-064-065-074-160000-
Licking OH-Fairfield OH-Franklin OH-Hocking OH-Pickaway OH-
724 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
FAIRFIELD...CENTRAL HOCKING...EASTERN PICKAWAY AND SOUTH CENTRAL
LICKING COUNTIES UNTIL 800 PM EDT...
At 724 PM EDT, radar indicated a strong thunderstorm near Lancaster,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Columbus, Lancaster, Pickerington, Logan, Canal Winchester,
Groveport, Baltimore, Buckeye Lake, Hebron, Bremen, Millersport,
Pleasantville, Harbor Hills, Hide-A-Way Hills, Fairfield Beach,
Royalton, Lithopolis, Amanda, Thurston and Stoutsville.
This includes I-70 in Ohio between mile markers 119 and 131.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3952 8220 3947 8280 3991 8288 4000 8242
3993 8243 3993 8246 3984 8247 3983 8240
3975 8240 3974 8237 3960 8238 3959 8226
3956 8226 3956 8222
TIME...MOT...LOC 2324Z 252DEG 32KT 3966 8266
CampbellSpecial weather statement, Jul 15, 8:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
804 PM EDT Thu Jul 15 2021
INZ050-OHZ042-060-160030-
Wayne IN-Darke OH-Preble OH-
804 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT WAYNE...NORTHERN PREBLE AND
SOUTHWESTERN DARKE COUNTIES UNTIL 830 PM EDT...
At 804 PM EDT, radar indicated a strong thunderstorm near Fountain
City, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Richmond, Greenville, Eaton, Centerville, Arcanum, Lewisburg, New
Paris, New Madison, Fountain City, Wayne Lakes, Eldorado, West
Manchester, Greens Fork, East Germantown, Spring Grove, Bethel,
Hollansburg, Palestine, Economy and Ithaca.
This includes the following Interstates...
I-70 in Indiana between mile markers 139 and 156.
I-70 in Ohio between mile markers 0 and 16.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4000 8510 4001 8507 4000 8481 4005 8481
4010 8456 3977 8450 3977 8514
TIME...MOT...LOC 0004Z 261DEG 36KT 3991 8499
CampbellThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:27 PM EDT | Special Weather Statement | ILN | Darke | 33 min |
| Jul 16, 3:27 AM EDT | Flash Flood Watch | ILN | Auglaize, Butler, Champaign, Clark, Clermont, Clinton and 17 more | 29 hr |
| Jul 16, 12:54 PM EDT | Special Weather Statement | ILN | Highland | 36 min |
| Jul 16, 1:21 PM EDT | Special Weather Statement | ILN | Clinton | 24 min |
| Jul 16, 1:48 PM EDT | Special Weather Statement | ILN | Preble | 27 min |
| Jul 16, 2:06 PM EDT | Special Weather Statement | ILN | Butler | 24 min |
| Jul 16, 2:07 PM EDT | Special Weather Statement | ILN | Scioto | 38 min |
| Jul 16, 2:18 PM EDT | Special Weather Statement | ILN | Montgomery | 27 min |
| Jul 16, 2:27 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Montgomery | 48 min |
| Jul 16, 2:30 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clinton, Greene, Montgomery, Warren | 45 min |
| Jul 16, 2:36 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton | 39 min |
| Jul 16, 2:48 PM EDT | Special Weather Statement | ILN | Clinton | 27 min |
| Jul 16, 3:05 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland, Warren | 25 min |
| Jul 16, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Madison | 34 min |
| Jul 16, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Hamilton | 24 min |
| Jul 16, 3:14 PM EDT | Special Weather Statement | ILN | Pike | 16 min |
| Jul 16, 3:15 PM EDT | Special Weather Statement | ILN | Brown | 15 min |
| Jul 16, 3:30 PM EDT | Special Weather Statement | ILN | Highland | 30 min |
| Jul 16, 3:32 PM EDT | Special Weather Statement | ILN | Franklin | 28 min |
| Jul 16, 3:57 PM EDT | Special Weather Statement | ILN | Highland | 33 min |
| Jul 16, 4:03 PM EDT | Special Weather Statement | ILN | Licking | 27 min |
| Jul 16, 4:16 PM EDT | Special Weather Statement | ILN | Ross | 29 min |
| Jul 16, 4:21 PM EDT | Special Weather Statement | ILN | Licking | 9 min |
| Jul 16, 4:39 PM EDT | Special Weather Statement | ILN | Ross | 36 min |
| Jul 16, 4:54 PM EDT | Areal Flood Advisory | ILN | Adams | 3 hr |
| Jul 16, 5:03 PM EDT | Special Weather Statement | ILN | Adams | 27 min |
| Jul 16, 5:23 PM EDT | Flash Flood Warning | ILN | Adams | 2 hr |
| Jul 16, 5:23 PM EDT | Special Weather Statement | ILN | Pike | 37 min |
| Jul 16, 5:30 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Ross, Scioto | 30 min |
| Jul 16, 5:55 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 18 min |
| Jul 16, 6:11 PM EDT | Areal Flood Advisory | ILN | Pike, Scioto | 101 min |
| Jul 16, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 44 min |
| Jul 16, 6:39 PM EDT | Areal Flood Advisory | ILN | Darke, Preble | 112 min |
| Jul 16, 7:12 PM EDT | Special Weather Statement | ILN | Hamilton | 33 min |
| Jul 16, 7:34 PM EDT | Areal Flood Advisory | ILN | Butler, Preble | 54 min |
| Jul 16, 1:15 PM EDT | Special Weather Statement | ILN | Lewis | 30 min |
| Jul 16, 1:58 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 32 min |
| Jul 16, 2:04 PM EDT | Special Weather Statement | ILN | Boone | 26 min |
| Jul 16, 2:11 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Gallatin, Grant, Kenton, Owen | 49 min |
| Jul 16, 3:50 PM EDT | Special Weather Statement | ILN | Mason, Robertson | 25 min |
| Jul 16, 12:19 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Ripley | 26 min |
| Jul 16, 12:42 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 33 min |
| Jul 16, 12:58 PM EDT | Special Weather Statement | ILN | Ripley | 47 min |
| Jul 16, 1:18 PM EDT | Special Weather Statement | ILN | Ripley | 27 min |
| Jul 16, 1:25 PM EDT | Special Weather Statement | ILN | Dearborn | 35 min |
| Jul 16, 1:43 PM EDT | Special Weather Statement | ILN | Franklin | 32 min |
| Jul 16, 6:06 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 24 min |
| Jul 16, 6:27 PM EDT | Special Weather Statement | ILN | Dearborn, Ohio | 33 min |
| Jul 16, 6:31 PM EDT | Special Weather Statement | ILN | Franklin | 29 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.